View Full Version : Vyvanse and High blood pressure


Riversong
03-05-17, 03:14 PM
Hi all,
Vyvanse seems to give me high blood pressure. I am at the 7mg dosage.

I have had these bad headaches for three days now (I started taking vyvanse again 3 days ago)

Is high blood pressure common with this medication? I have tried just about every adhd medication out there. I think Vyvanse works the best to help me focus as Adderall makes me anxious.

What can I do to stay on this medication but also keep my blood pressure down?

Little Missy
03-05-17, 04:32 PM
Either go on BP meds...or eat NOTHING that has salt.

dvdnvwls
03-05-17, 07:47 PM
How was your BP before starting?

Normally, Vyvanse will increase it - but not usually by a lot.

sarahsweets
03-06-17, 05:43 AM
Hi all,
Vyvanse seems to give me high blood pressure. I am at the 7mg dosage.

I have had these bad headaches for three days now (I started taking vyvanse again 3 days ago)

Is high blood pressure common with this medication? I have tried just about every adhd medication out there. I think Vyvanse works the best to help me focus as Adderall makes me anxious.

What can I do to stay on this medication but also keep my blood pressure down?

I had no idea that vyvanse comes in 7mg!

Riversong
03-07-17, 03:17 AM
I meant 70mg, sorry I wrote that while I was drowsy.

Riversong
03-07-17, 03:20 AM
I tried not to eat salt with it today, the headache still came. But, I noticed before if I had drunk a whole bottle of water the headache would go away for a little bit. I would literally have to continue to drink water for it to go away. That's not normal right? Maybe the dosage is too high? This is my first time at the 70mg dosage. I was originally on the 20mg, but didn't feel it did enough.

thatgrljme
03-07-17, 11:33 AM
I tried not to eat salt with it today, the headache still came. But, I noticed before if I had drunk a whole bottle of water the headache would go away for a little bit. I would literally have to continue to drink water for it to go away. That's not normal right? Maybe the dosage is too high? This is my first time at the 70mg dosage. I was originally on the 20mg, but didn't feel it did enough.

You went from 20mg to 70mg? That seems like a big jump too quickly. I was extra irritable on 70mg and just went back down to 50mg because I couldn't handle being a raging b*tch all day. I'd increase more slowly if you did that quick jump.

aeon
03-07-17, 11:39 AM
You went from 20mg to 70mg? That seems like a big jump too quickly.

Itís not, given the amount of dextroamphetamine base per mg for Vyvanse.

Of all the amphetamine-based ADHD medications, Vyvanse is by far the weakest on a per mg basis.


Cheers,
Ian

dvdnvwls
03-07-17, 01:36 PM
It is normal to need to drink water all the time with this. All these medications disturb the balance of water in your body.

Also, above, the person meant "no salt ever", not just "no salt with breakfast when you take Vyvanse".

Little Missy
03-07-17, 03:55 PM
It is normal to need to drink water all the time with this. All these medications disturb the balance of water in your body.

Also, above, the person meant "no salt ever", not just "no salt with breakfast when you take Vyvanse".

Yes, and I apologize. No salt ever, no prepared foods, no canned goods, the list goes on forever, but I have to do it because I am unable to take BP meds. And it takes time for the 'no salt ever' and lots of water to work to lower the BP. But it does, it only makes eating out or even at home quite complicated.

Stevuke79
03-07-17, 04:08 PM
Another Dr Who fan, cool!

Oh yes... the OP topic.. i tried Vyvanse and it got me very jittery. I didnt get my BP tested, but I bet it would have been super high.

Postulate
03-08-17, 10:43 AM
Hi all,
Vyvanse seems to give me high blood pressure. I am at the 7mg dosage.

I have had these bad headaches for three days now (I started taking vyvanse again 3 days ago)

Is high blood pressure common with this medication? I have tried just about every adhd medication out there. I think Vyvanse works the best to help me focus as Adderall makes me anxious.

What can I do to stay on this medication but also keep my blood pressure down?

Talk to your doctor about adding clonidine/intuniv. FDA ruled out any deadly interactions.